(N.B.festival programme may be subject to change)

mmf-wellbeing-zone-logo-001

Wellbeing Session

self-development-logo-001

Self Development Session

8:30-9:15

Registration, refreshments, exhibition and academic poster display

09:15

Chair’s welcome
Sue Macdonald
Midwifery Consultant

09:25

Keynote presentation
Maeve Gaynor
Executive Council Member, INMO and Midwife
Our Lady of Lourdes Hospital

09:40

Love, love, love
Dr Sheena Byrom OBE
Consultant Midwife/Director
All4Maternity

10:00

The power of you
Norah Casey
Broadcaster, Publishing Entrepreneur & Human Rights Campaigner

10:25

Questions and discussion

10:40

Presentation of the All-Ireland 2020 Maternity & Midwifery Festival Awards
Presented by Norah Casey
Broadcaster, Publishing Entrepreneur & Human Rights Campaigner

11:00-11:45

Refreshments, mini masterclasses, networking, exhibition and academic poster display

11:05-11:20

Optional Fringe Activities

The value of box sets – how to access, use and benefit

Dr Jenny Hall
Editor, Box Set Editor
Maternity and Midwifery Forum
Neil Stewart
Editorial Director
Maternity and Midwifery Forum

CUTTING EDGE HIGHLIGHT

The National Maternity Experience Survey

Dr Linda Drummond
Project Lead
Health Information and Quality Authority

NETWORKING SESSION

Doula Huddle – networking opportunity for doulas

11:45-12:10

Seminars

Each seminar will be no longer than 25 minutes, with 10 minutes between seminars to allow for movement between rooms.

SEMINAR 1

THEME: Breastfeeding issues

Breastfeeding issues for parents of children with Down Syndrome, Spina Bifida, Cleft Lip/Palate and Heart Disease: findings from the ConnectEpeople project

Marlene Sinclair
Professor of Midwifery Research and Head of The Centre for Maternal, Fetal and Infant Research
Ulster University

SEMINAR 2

THEME: Bringing research into practice

Addressing nutrition in routine antenatal practice: provisional findings of midwives’ and obstetricians’ confidence, knowledge and practice, and a pilot of the FIGO Nutrition Checklist

Shauna Callaghan
Clinical/Research Midwife, PhD Student
UCD Perinatal Research Centre, National Maternity Hospital
UCD SNMHS

SEMINAR 3

THEME: Neonatal issues

Baby skin microbiome

Dr Emer Gilligan
Regulatory Manager
Irish Breeze Ltd

SEMINAR 4

THEME: Parents’ voices

‘Scary as it was my first’: women’s experiences of birth in Northern Ireland 2015-2019

Seana Talbot
Chair
BirthWise

SEMINAR 4a

THEME: Supporting women & families

The Mothers’ Project: pregnancy and mothering babies in prison in Ireland

Dr Sinead O’Malley BA, MA
Independent Social Worker
Criminal and Social Justice Consultant

12:20-12:45

Seminars

Each seminar will be no longer than 25 minutes, with 10 minutes between seminars to allow for movement between rooms.

SEMINAR 5

THEME: Breastfeeding issues

Establishing breastfeeding during the early post partum period: experiences of women with diabetes

Denise McGuiness
Lecturer in Midwifery/Assistant Professor, School of Nursing, Midwifery and Health Systems
University College Dublin
Usha Daniel
Advanced Midwifery Practitioner, Diabetes
National Maternity Hospital

SEMINAR 6

THEME: Improving care for mothers & babies

Universal changes in the provision of maternity and early years services in NI

Jenny McNeill
Lead Midwife Education
Queens University Belfast

SEMINAR 7

THEME: Improving care for mothers & babies

Iron deficiency in pregnancy: causes, cases & conclusions

Avril Flynn
Midwife, Childbirth Educator & Hypnobirthing Practitioner

SEMINAR 8

THEME: Safe care for mothers and babies

Northern Ireland alongside midwifery led unit outcomes

Katherine Robinson
Alongside MLU Ward Manager
South Eastern Health and Social Care Trust

SEMINAR 8a

THEME: Supporting women & families

Mummy’s Star: For mums and midwives

Pete Wallroth
Founder
Mummy’s Star

12:55-14:05

Lunch and Seminars

Each seminar will be no longer than 25 minutes, with 10 minutes between seminars to allow for movement between rooms.

13:05-13:30

Seminar 9
Seminar 10
Seminar 11

SEMINAR 9

THEME: Improving care for mothers & babies

Group B Strep: update on policy, practice & available resources

Jane Plumb MBE
Chief Executive
Group B Strep Support

SEMINAR 10

THEME: Improving workplace culture

Together is stronger- the antenatal to three initiative

Emma Reilly
Antenatal to Three Initiative Coordinator
Childhood Development Initiative

SEMINAR 11

THEME: Midwives transforming services

‘Treasure hunting’: the midwife-led fetal growth assessment (MFGA) clinic to identify the high risk fetus within the low-risk pregnancy?

Heather Watson
Midwifery Practice Educator
Belfast Health and Social Care Trust

13:40-14:30

Symposium (1hr)
Seminar 12
Seminar 13

SYMPOSIUM (50mins)

THEME: The use of water in childbearing

Setting the scene

Katherine Robinson
Alongside MLU Ward Manager
South Eastern Health and Social Care Trust

Aqua natal yoga for pregnancy birth and beyond

Gill Bann
Tutor/Yoga Teacher/Swimming Instructor
Birthlight Charity

Waterbirth – who says there is no research?

Dianne Garland
Midwifery Consultant

SEMINAR 12

THEME: Midwives transforming services

An evaluation of the Labour Hopscotch Framework at the National Maternity Hospital

Dr Denise O’Brien
Head of Subject Midwifery
University College Dublin
Sinead Thompson
NCMM2 Domino/Homebirth Scheme
National Maternity Hospital

SEMINAR 13

THEME: Midwives transforming services

Development and evaluation of an innovative, accredited, multidisciplinary, education programme related to understanding and responding to domestic abuse in Ireland

Dr Anita Byrne
Midwifery Lecturer
Dundalk Institute of Technology
Dr Kathleen Nallen
Midwife Lecturer & Midwifery Programmes Director
Dundalk Institute of Technology

14:15-14:40

Seminars

Each seminar will be no longer than 25 minutes, with 10 minutes between seminars to allow for movement between rooms.

SEMINAR 14

THEME: Public health

Everything you need to know about vaccines for pregnant women but were afraid to ask

Dr Lucy Jessop
Director of Public Health
National Immunisation Office Ireland

SYMPOSIUM (1hr) Cont’d

SEMINAR 15

THEME: Parents’ Voices

Mothers’ voices: evaluation of Ireland’s first postnatal morbidity clinic

Caroline Brophy
Clinical Midwife Manager 2
National Maternity Hospital

SEMINAR 16

THEME:

Cell free foetal DNA in maternal blood: application in aneuploidy screening during pregnancy – the state of the art

Dr Marc Nouchy
MD Cytogeneticist
Eurofins Biomnis

SEMINAR 16a

THEME: Supporting women and families

Homebirth in Ireland

Ali Murphy
Community Midwife

14:40-15:10

Refreshments, networking, exhibition and academic poster display

Presentation of exhibition competition prizes

15:10-15:35

Seminars

Each seminar will be no longer than 25 minutes, with 10 minutes between seminars to allow for movement between rooms.

SEMINAR 17

THEME: Safe care for mothers and babies

Mindfulness as an intervention to improve maternal and infant wellbeing

Tracy Donegan
Midwife and Founder
GentleBirth

SEMINAR 18

THEME: Bringing research into practice

Translating maternal health research to maternal health resources – from evidence to action

Deirdre Daly
Assistant Professor in Midwifery/Post-doctoral Researcher
School of Nursing and Midwifery, Trinity College Dublin

SEMINAR 19

THEME: Improving workplace culture

Caring for the carers: implementing Schwartz Rounds in the National Maternity Hospital

Sarah Cullen
Bereavement CMS
National Maternity Hospital

SEMINAR 20

THEME: Improving care for mothers and babies

The integrated community midwifery services – SLGH Kilkenny

Clare Kennedy
Advanced Midwife Practitioner
St Luke’s Hospital Kilkenny

15:45

Where are we going? Promoting normality versus over-using technology
Professor Cecily Begley
Chair of Nursing & Midwifery
School of Nursing & Midwifery, Trinity College Dublin, The University of Dublin

16:30

Closing comments, evaluation and the future
Sue Macdonald
Midwifery Consultant

16:45

Close of festival